Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 4, NWS Cheyenne, WY

June 13, 2025Cheyenne County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 13, 2025, 7:10 PM MDT for Cheyenne County, Nebraska. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2025, 7:10 PM MDT (01:10 UTC)
Expired
Jun 13, 2025, 7:45 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:12 PM MDTTORNADO1 N Potter, NEStorm chaser reports tornado touching down again.
Jun 13, 7:44 PM MDTHAIL 1Potter, NECheyenne County EM reported quarter size and pea size hail in Potter.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:56 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

153 
WFUS55 KCYS 140110
TORCYS
NEC033-140145-
/O.NEW.KCYS.TO.W.0004.250614T0110Z-250614T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
710 PM MDT Fri Jun 13 2025

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  West central Cheyenne County in the Panhandle of Nebraska...

* Until 745 PM MDT.

* At 710 PM MDT, a severe thunderstorm capable of producing a tornado
  was located over Potter, or 18 miles northwest of Sidney, moving
  east at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  west central Cheyenne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4122 10335 4130 10334 4134 10313 4118 10313
TIME...MOT...LOC 0110Z 278DEG 7KT 4126 10329 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Natoli
3 follow-up statements
000 
WWUS55 KCYS 140113
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
713 PM MDT Fri Jun 13 2025

NEC033-140145-
/O.CON.KCYS.TO.W.0004.000000T0000Z-250614T0145Z/
Cheyenne NE-
713 PM MDT Fri Jun 13 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST
CENTRAL CHEYENNE COUNTY...

At 713 PM MDT, a confirmed tornado was located near Potter, or 18
miles northwest of Sidney, moving east at 10 mph.

HAZARD...Damaging tornado and half dollar size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Potter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4122 10335 4130 10334 4134 10313 4118 10313
TIME...MOT...LOC 0113Z 278DEG 7KT 4126 10328 

TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN

$$

Natoli
286 
WWUS55 KCYS 140120
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
720 PM MDT Fri Jun 13 2025

NEC033-140145-
/O.CON.KCYS.TO.W.0004.000000T0000Z-250614T0145Z/
Cheyenne NE-
720 PM MDT Fri Jun 13 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR WEST
CENTRAL CHEYENNE COUNTY...

At 720 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Potter, or 18 miles northwest of Sidney, moving east
at 5 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Potter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4122 10335 4130 10334 4134 10313 4118 10313
TIME...MOT...LOC 0120Z 272DEG 6KT 4125 10328 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Natoli
715 
WWUS55 KCYS 140139
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
739 PM MDT Fri Jun 13 2025

NEC033-140149-
/O.EXP.KCYS.TO.W.0004.000000T0000Z-250614T0145Z/
Cheyenne NE-
739 PM MDT Fri Jun 13 2025

...THE TORNADO WARNING FOR WEST CENTRAL CHEYENNE COUNTY WILL EXPIRE
AT 745 PM MDT...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, large hail, damaging winds, and heavy rainfall 
remain likely and a Severe Thunderstorm Warning remains in effect 
for the area.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4122 10335 4130 10334 4134 10313 4118 10313
TIME...MOT...LOC 0139Z 270DEG 7KT 4125 10324 

$$

Natoli

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 5:28 PM MDT, 1 hour 42 minutes earlier. Its key messages:

  • Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected.
  • Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal.
  • Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week.
Area forecast discussion, Jun 13, 5:28 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
528 PM MDT Fri Jun 13 2025

.KEY MESSAGES...

- Thunderstorm threat continues through the weekend, with a
  daily risk of strong to severe activity expected.

- Temperatures notably above average this weekend with highs 5
  to 10 degrees warmer than normal.

- Strong to severe thunderstorms continue into next week with a
  quick cool-off to bring us back to near normal before heating
  back to well above normal late next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 128 PM MDT Fri Jun 13 2025

Storms are already firing across the region in a favorable
environment for strong to severe activity. Current mesoanalysis
shows surface CAPE east of the I-25 corridor in the 2000-4000
J/kg range, and low-level lapse rates between 7-10 C/km. High
resolution guidance indicates we should see the ongoing storms
that are currently moving into the I-25 area will continue to
expand into a strong cluster/line of activity moving into the
evening hours as it continues towards Nebraska. With Derecho
composites 1-2 and MCS maintenance up to 60, the likelihood we
see activity becoming linear and a widespread wind risk are
becoming higher and higher. But some low to mid level wind shear
could be enough to support updrafts of large hail, as well as
the support for a very isolated tornado (with a linear based
embedded rotation also not out of the question). Activity
presses through Nebraska through the evening hours, with storms
expected to exit our CWA by the late evening into the early
nighttime hours. Clearing is expected overnight, but with the
trough remaining over the region alongside a moist airmass,
another round of strong to severe activity is anticipated on
Saturday. This time though with notable warming and some
declining moisture, dewpoints may drop a bit further across
Laramie County and along I-25, leading to the primary severe
risk further to the north and east where moisture should still
remain a bit higher with dewpoints into the 50's to 60's. Storms
are expected to fire during the afternoon around or just east of
I-25, with large hail and winds the primary risks once again.
This time the environment should be a bit more supportive of
hail with some isolated supercells to clusters of storms likely,
though storm motions are still anticipated to quickly propagate
the storms east-northeastward and out of the CWA through the
evening hours.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 128 PM MDT Fri Jun 13 2025

Moving into the long term, the thunderstorm threat doesn't end
as we see daily risk of activity to end the weekend and start
the work week. The threat on Sunday continues to shift a bit
more north and eastwards, so thankfully the bulk of the
strongest activity should remain just outside of our CWA, but a
few severe storms cannot be ruled out. The notably warm
temperatures should also help to reduce our RH values and make
dewpoints descend a bit more west of I-25, keeping anywhere in
this area in general thunderstorms at best, but further east a
few stronger cells can't be ruled out. On Monday the ridge that
is primarily controlling the region should begin to break down,
but not enough to allow for a stronger severe risk to
overspread. A few marginally strong to severe storms are
possible, but the highest risk for severe activity still remains
just to our northeast. That all changes on Tuesday however, as
the ridge will fully breakdown and a stout shortwave trough will
move across the region, possibly even taking a negatively tilted
orientation at the upper levels. Temperatures will descend
notably as highs dive back down into the 70's, allowing
dewpoints to more closely align to our temperatures, and with
low level shear much stronger alongside expected instability, we
may see an even better day for severe weather across the area.
The one caveat though will be if we can get enough clearing to
initiate stronger storms, as the drop in temperatures should
allow more cloud cover which could limit stronger heating.
Still, enough breaks and gaps are possible, and so expect a
potentially stout day for severe weather.

After this though, the ridge builds back in with a vengeance,
and we'll see temperatures skyrocket through the end of next
week and moisture all but depart our CWA. A few showers or
storms could be possible on Wednesday for our northeastern
counties, but expect a drying trend with temperatures back into
the 80's and some 90's possible on Thursday. Into the extended
term just beyond this forecast, we're looking at significant
warmth, with highs into the low to mid 90's east of I-25. This
could be our last temperate weekend before summer rears its head
finally for our region.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 528 PM MDT Fri Jun 13 2025

A line of storms is moving through the Panhandle just past KBFF.
KCDR and KAIA are expected to have storms and rain between
01-04z. KSNY may have storms pass over it according to model
guidance but the storm developing in Kimball county that may get
close. VFR conditions are expected after these storms move past
the terminals. Tomorrow between 20-23z storms may develop east
of I-25 and pass over KCYS and the Panhandle terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...CG
AVIATION...
Hazardous weather outlook, Jun 13, 2:50 PM MDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
250 PM MDT Fri Jun 13 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-142100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
250 PM MDT Fri Jun 13 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Thunderstorm threat continues through the weekend, with a
  daily risk of strong to severe activity expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

- Temperatures notably above average this weekend with highs 5
  to 10 degrees warmer than normal.

- Strong to severe thunderstorms continue into next week with a
  quick cool-off to bring us back to near normal before heating
  back to well above normal late next week.

.Spotter information statement...

Spotters are encourage to report severe weather to the NWS.

In the hours before

Local storm report, Jun 13, 4:36 PM MDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Hail             Scottsbluff             41.87N 103.66W
06/13/2025  M0.75 Inch       Scotts Bluff       NE   Broadcast Media

            KNEB broadcaster reported accumulating
            nickel sized hail and torrential rainfall of
            0.40 inches in 5 minutes.

&&
Local storm report, Jun 13, 5:01 PM MDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
501 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Hail             3 NE Melbeta            41.81N 103.48W
06/13/2025  M1.00 Inch       Scotts Bluff       NE   Storm Chaser

            MPing report from a storm chaser via the
            spotter network of 1.0in hail near Melbeta,
            NE.

&&
Local storm report, Jun 13, 5:30 PM MDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
530 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     Hail             20 SE Harrison          42.48N 103.60W
06/13/2025  M1.00 Inch       Sioux              NE   Trained Spotter

            Trained spotter reported quarter sized hail
            in Sioux County.

&&
Local storm report, Jun 13, 5:55 PM MDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
555 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Tstm Wnd Dmg     Scottsbluff             41.87N 103.66W
06/13/2025                   Scotts Bluff       NE   Broadcast Media

            KNEB broadcaster reported tree damage with
            pictures of a deciduous tree with numerous
            branches snapped between 3-4 inches and the
            largest being 6-8 inches.

&&
Local storm report, Jun 13, 6:43 PM MDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
643 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Hail             17 NNE Potter           41.45N 103.19W
06/13/2025  M1.75 Inch       Morrill            NE   Public

            Public reports ping pong ball to golf ball
            sized hail on going.

&&
Local storm report, Jun 13, 7:05 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
705 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             7 WSW Chadron           42.79N 103.13W
06/13/2025  M1.00 Inch       Dawes              NE   Trained Spotter

            Trained spotter reported quarter sized hail
            ongoing.

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:12 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux63 min
Jun 13, 6:31 PM MDTTornado WarningCYSBanner, Cheyenne, Morrill29 min
Jun 13, 6:40 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill65 min
Jun 13, 7:16 PM MDTTornado WarningCYSCheyenne29 min
Jun 13, 7:24 PM MDTSevere Thunderstorm WarningCYSDawes23 min
Jun 13, 7:38 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball, Morrill67 min
Jun 13, 8:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill28 min
Jun 14, 5:36 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball54 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.